Vol. 13, No. 5, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Well-posedness of the hydrostatic Navier–Stokes equations

David Gérard-Varet, Nader Masmoudi and Vlad Vicol

Vol. 13 (2020), No. 5, 1417–1455

We address the local well-posedness of the hydrostatic Navier–Stokes equations. These equations, sometimes called reduced Navier–Stokes/Prandtl, appear as a formal limit of the Navier–Stokes system in thin domains, under certain constraints on the aspect ratio and the Reynolds number. It is known that without any structural assumption on the initial data, real-analyticity is both necessary and sufficient for the local well-posedness of the system. In this paper we prove that for convex initial data, local well-posedness holds under simple Gevrey regularity.

fluid mechanics, Navier–Stokes equations
Mathematical Subject Classification 2010
Primary: 35Q30
Secondary: 35Q35
Received: 12 April 2018
Revised: 2 May 2019
Accepted: 11 June 2019
Published: 27 July 2020
David Gérard-Varet
Institut de Mathématiques de Jussieu-Paris Rive Gauche
Université Paris Diderot
Institut Universitaire de France
Nader Masmoudi
Courant Institute of Mathematical Sciences
New York University
New York
United States
Vlad Vicol
Department of Mathematics
Princeton University
Princeton, NJ
United States